Ask a doctor

Black Eye After Juvederm - How Long Will It Last?

First of august I had Juvederm Plus put in the eye trough area. One eye had severe bruising. It took about 4 weeks for it to heal. Now that same area still looks bruised, although some days are worse than others.

How long will this last? I hope it goes away when the Juvederm dissolves...

Doctor Answers (5)

Some patients skin and soft tissues are very sensitive...

+5

Hi dlb,

Some patients skin and soft tissues are very sensitive (take my wife for example, "please", as Rodney Dangerfield used to say), and if the needle should hit a blood vessel, the bruising can be more extensive than even surgery. It usually takes about a week for most bruising to resolve, although around the eyelid because of the thin nature of the skin it may last longer. Using warm compresses may help reduce the bruising. Next time you have the treatment (if there is a next time), make sure that you are off all aspirin, Motrin, Advil, Alive products; stay away from red wine for a few days, and take some Arnica for a few days before the treatment. Have your treating physician use ice compresses immediately prior to the injections. Don't work out for 24 hours after the injections. I hope that your problem resolves quickly.

Dr. P


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Bruising around the eyes from juvederm

+3

It is not uncommon to bruise in the eye area after having juvederm placed there to correct depressions or improve hollowing. It can last up to three weeks or more. If it persists much longer, consider consulting with your surgeon about placing some hyaluronidase to dissolve the excess juvederm out which may be creating a tyndal effect or bluing under the skin. This will not go away until the product is resorbed. I hope this information helps.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Bruising after Juvederm

+2

Juvederm is an excellent hyaluronic acid based injectable that can be used effectively for facial contouring.

Juvederm is commonly used around the lips, the smile lines, the marionette lines, under deep wrinkles, under deep scars, and even under the area of the eye.

When Juvederm is injected to the area under the eye, it is possible that the patient may experience some bruising and swelling. This is because this area has skin that is much thinner than other parts of your face and it also has a very high concentration of blood vessels. If you have swelling or bruising in this area, it may take at the most 2 to 3 weeks for it to resolve,
 

Pat Pazmino, MD
Miami Plastic Surgeon
4.5 out of 5 stars 66 reviews

You might also like...

Black eye after Juvederm

+2

Hi DLB,

Bruising is an unfortunate potential side effect of injection procedures. While it was touched on briefly by the other practitioners, we'd like to offer a couple laser options in your situation.

For those patients that have residual bruising that is bluish or purplish in color, we have had great results using pulsed dye lasers to resolve it. It's usually not more than a couple days after treatment that it breaks up.

With hemosiderin staining -- which is normally more brownish in color -- we have had luck with q-switched lasers to fade and remove the pigment. Get an opinion from a practitioner that specializes in laser procedures and this may give you some new options. Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Bruising after fillers

+2

Most filler injections cause a small amount of bruising that usually goes away in a few days and most of the time no longer than a week. For you to have long lasting bruising may mean that the tissue is permanently pigmented from the retained hemosiderin. See your doctor about this. It is not very common. Sometimes light energy lasers can improve it.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.